MAUDE Adverse Event Report: BIOMET FRANCE S.A.R.L. REFOBACIN BC R 1X40 US; BONE CEMENT, ANTIBIOTIC

BIOMET FRANCE S.A.R.L. REFOBACIN BC R 1X40 US; BONE CEMENT, ANTIBIOTIC
Catalog Number 110034355
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Pain (1994)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).D10 - associated medical devices: refobacin bc r 1x40 us; item# 110034355; lot# k1905z22ba; refobacin bc r 1x40 us; item# 110034355; lot# k1905z22ba; femur cemented standard right size 7; item# 42504606202; lot# 64838116; stem extension tapered cemented 14 mm diameter +75 mm length; item# 42560007514; lot# 64853522; femoral distal augment cemented size 7, 7+ 5 mm thickness; item# 42556606205; lot# 64817473; tibia fixed cemented right size c stem extension use required; item# 42542006402; lot# 64679144; articular surface fixed bearing constrained posterior stabilized (cps) right 10 mm height use with tibia sizes c-d / ps femur sizes 6-9; item# 42522600510; lot# 64046555; stem extension tapered cemented 14 mm diameter +75 mm length; item# 42560007514; lot# 64853522; unknown mesh; item# unknown; lot# unknown.The device will not be returned for analysis; however, an investigation of the reported event is in progress.Once the investigation is completed, a supplemental medwatch 3500a will be submitted.
 
Event or Problem Description
It was reported that at the two-year follow-up following an initial right total knee arthroplasty, the patient reported experiencing pain.This pain has persisted through to the most recent follow-up, conducted four years post the initial procedure.All radiographic imaging revealed no significant findings, and all implanted components remain implanted.Attempts have been made and no further additional event information has been provided at the time of this report.
 
Additional Manufacturer Narrative
(b)(4).This follow-up report is being submitted to relay additional and/or corrected information.The following sections were updated: b4, b5, g3, g6, h2, h3, h6, h10, h11.No product was returned or pictures provided; a product evaluation could not be performed.A review of the device manufacturing records confirmed no abnormalities or deviations.Medical records were provided and reviewed by a health care professional.The review identified right hip abscess requiring revision of ipsilateral tha and iv abx two months prior to onset as contributing factor to the event.Additionally, extensive scar tissue from pervious surgery and patella fracture could be contributing to pain 2 years post according to patient's surgeon.Implants on x-ray look good and well fixed.X-ray review identified implants in good position and alignment without evidence of failure, loosening or fracture.Patient is status post complex right revision total hip arthroplasty with a longstanding history of right hip pathology, including multiple surgical interventions.She continues to experience chronic right hip pain, weakness, and instability, which significantly limits her ability to safely ambulate without assistive support.Based on the available medical records, a definitive root cause could not be determined.If any further information is found which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
No further event information is available at the time of this report.

Brand Name
REFOBACIN BC R 1X40 US
Common Device Name
BONE CEMENT, ANTIBIOTIC
Manufacturer (Section D)
BIOMET FRANCE S.A.R.L.
plateau de lautagne bp75
valence cedex
Manufacturer (Section G)
BIOMET FRANCE S.A.R.L.
plateau de lautagne bp75
valence cedex 26903
FR   26903
Manufacturer Contact
jennifer rapsavage
56 e. bell dr.
warsaw, IN 46582
5745260384
MDR Report Key22086064
Report Number3006946279-2025-00062
Device Sequence Number7885899
Product Code MBB
UDI-Device Identifier00880304990197
UDI-Public(01)00880304990197(17)230430(10)K1905Z22BA
Combination Product (Y/N)N
Initial Reporter StateAR
Initial Reporter CountryUS
PMA/510(K) Number
K171540
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Study,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/22/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Expiration Date04/30/2023
Device Catalogue Number110034355
Device Lot NumberK1905Z22BA
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/01/2025
Supplement Date Received by Manufacturer08/20/2025
Initial Report FDA Received Date05/27/2025
Supplement Report FDA Received Date08/22/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/23/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H11 NARRATIVE.
Outcome Attributed to Adverse Event Other;
Patient SexFemale
Patient Weight67 KG
Patient RaceWhite